Alert archive / Florida / Gale Warnings in 2026
Gale Warning 2, NWS Miami, FL
NWS Miami, FL issued this gale warning at Jan 30, 2026, 12:50 PM EST. It took effect at Jan 31, 2026, 10:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2026, 12:50 PM EST (17:50 UTC)
- In effect from
- Jan 31, 2026, 10:00 AM EST
- Expired
- Feb 1, 2026, 1:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
943 WHUS72 KMFL 301750 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1250 PM EST Fri Jan 30 2026 AMZ610-311200- /O.UPG.KMFL.GL.A.0001.260131T2100Z-260201T0900Z/ /O.NEW.KMFL.GL.W.0002.260131T1800Z-260201T1200Z/ Lake Okeechobee- 1250 PM EST Fri Jan 30 2026 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 7 AM EST SUNDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt. * WHERE...Lake Okeechobee. * WHEN...From 1 PM Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ630-311200- /O.UPG.KMFL.GL.A.0001.260201T0000Z-260201T0900Z/ /O.NEW.KMFL.GL.W.0002.260131T1800Z-260201T1200Z/ Biscayne Bay- 1250 PM EST Fri Jan 30 2026 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 7 AM EST SUNDAY... * WHAT...Northwest winds 25 to 35 kt wind gusts up to 40 knots. * WHERE...Biscayne Bay. * WHEN...From 1 PM Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ650-651-670-671-311200- /O.UPG.KMFL.GL.A.0001.260131T1800Z-260201T1800Z/ /O.NEW.KMFL.GL.W.0002.260131T1500Z-260201T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1250 PM EST Fri Jan 30 2026 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and seas 9 to 14 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 10 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ656-657-676-311200- /O.UPG.KMFL.GL.A.0001.260131T1800Z-260201T1500Z/ /O.NEW.KMFL.GL.W.0002.260131T1500Z-260201T1800Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1250 PM EST Fri Jan 30 2026 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 1 PM EST SUNDAY... * WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and seas 9 to 14 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...From 10 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Baxter
5 follow-up statements
142 WHUS72 KMFL 310633 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 133 AM EST Sat Jan 31 2026 AMZ650-651-670-671-GMZ656-657-676-312000- /O.CON.KMFL.GL.W.0002.260131T1500Z-260201T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 133 AM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST SUNDAY... * WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and seas 9 to 14 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 10 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ610-630-312000- /O.CON.KMFL.GL.W.0002.260131T1800Z-260201T1200Z/ Lake Okeechobee-Biscayne Bay- 133 AM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt. * WHERE...Lake Okeechobee and Biscayne Bay. * WHEN...From 1 PM Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
540 WHUS72 KMFL 311926 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 226 PM EST Sat Jan 31 2026 AMZ610-630-010500- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1200Z/ Lake Okeechobee-Biscayne Bay- 226 PM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt. * WHERE...Lake Okeechobee and Biscayne Bay. * WHEN...From 1 PM Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ650-651-670-671-GMZ656-657-676-010500- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 226 PM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and seas 9 to 14 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 10 AM Saturday to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
987 WHUS72 KMFL 010339 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1039 PM EST Sat Jan 31 2026 AMZ610-630-011200- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1200Z/ /O.NEW.KMFL.SC.Y.0007.260201T1200Z-260201T2100Z/ Lake Okeechobee-Biscayne Bay- 1039 PM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Lake Okeechobee and Biscayne Bay. * WHEN...For the Gale Warning, until 7 AM EST Sunday. For the Small Craft Advisory, from 7 AM to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ656-657-676-011200- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.NEW.KMFL.SC.Y.0007.260201T1800Z-260202T1200Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1039 PM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 1 PM EST Sunday. For the Small Craft Advisory, from 1 PM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ650-651-670-671-011200- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.NEW.KMFL.SC.Y.0007.260201T1800Z-260203T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1039 PM EST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 30 to 40 kt with gusts up to 45 kt and seas 10 to 15 ft. For the Small Craft Advisory, northwest winds 20 to 30 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, until 1 PM EST Sunday. For the Small Craft Advisory, from 1 PM Sunday to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
574 WHUS72 KMFL 011242 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 742 AM EST Sun Feb 1 2026 GMZ656-657-676-011800- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.CON.KMFL.SC.Y.0007.260201T1800Z-260202T1200Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 742 AM EST Sun Feb 1 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt and seas 7 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ650-651-670-671-011800- /O.CON.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.CON.KMFL.SC.Y.0007.260201T1800Z-260203T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 742 AM EST Sun Feb 1 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 14 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ610-630-011800- /O.CON.KMFL.SC.Y.0007.000000T0000Z-260201T2100Z/ Lake Okeechobee-Biscayne Bay- 742 AM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas up to 3 ft. * WHERE...Lake Okeechobee and Biscayne Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
306 WHUS72 KMFL 011741 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1241 PM EST Sun Feb 1 2026 GMZ656-657-676-021200- /O.EXP.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.CON.KMFL.SC.Y.0007.260201T1800Z-260202T1200Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1241 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ650-651-670-671-021200- /O.EXP.KMFL.GL.W.0002.000000T0000Z-260201T1800Z/ /O.CON.KMFL.SC.Y.0007.260201T1800Z-260203T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1241 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ610-630-012100- /O.CON.KMFL.SC.Y.0007.000000T0000Z-260201T2100Z/ Lake Okeechobee-Biscayne Bay- 1241 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas up to 3 ft. * WHERE...Lake Okeechobee and Biscayne Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Jan 30, 6:57 AM EST, 5 hours 53 minutes earlier. Its key messages:
- Updated at 653 AM EST Fri Jan 30 2026
- The odds of significant cold, coastal, and marine impacts across South Florida this weekend continues to increase.
- An Extreme Cold Watch is in effect for the Lake Okeechobee region and coastal Palm beach County and a Freeze Watch is in effect for inland Collier, Miami Dade and Broward counties. Wind chills could drop into the 20s across all of South Florida early Sunday morning.
- Very breezy conditions are expected on Saturday afternoon through early Sunday morning as the strong cold front pushes through the area. Sustained winds 15-25 mph could gust up to 40 mph, with highest winds likely along the immediate coastlines.
- A Gale Watch is in effect for local waters beginning on Saturday afternoon and evening. Sustained winds of 30-40 knots with higher gusts is possible across the Atlantic and Gulf waters through Sunday afternoon. Wave heights could peak as high as 12 feet across the Gulf and Atlantic waters during the day on Sunday as well.
Area forecast discussion, Jan 30, 6:57 AM EST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
657 AM EST Fri Jan 30 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 653 AM EST Fri Jan 30 2026
- The odds of significant cold, coastal, and marine impacts
across South Florida this weekend continues to increase.
- An Extreme Cold Watch is in effect for the Lake Okeechobee
region and coastal Palm beach County and a Freeze Watch is
in effect for inland Collier, Miami Dade and Broward
counties. Wind chills could drop into the 20s across all of
South Florida early Sunday morning.
- Very breezy conditions are expected on Saturday afternoon
through early Sunday morning as the strong cold front pushes
through the area. Sustained winds 15-25 mph could gust up to
40 mph, with highest winds likely along the immediate
coastlines.
- A Gale Watch is in effect for local waters beginning on
Saturday afternoon and evening. Sustained winds of 30-40
knots with higher gusts is possible across the Atlantic and
Gulf waters through Sunday afternoon. Wave heights could
peak as high as 12 feet across the Gulf and Atlantic waters
during the day on Sunday as well.
&&
.SHORT TERM...
(Today through Saturday)
Issued at 1229 AM EST Fri Jan 30 2026
A weak area of low pressure slides across the peninsula today
leading to an enhanced chance for showers, especially along the east
coast areas. Rainfall is not expected to be widespread, however it
will be a mainly cloudy day with off and on showers through the
afternoon and evening hours. On Saturday, the area of low pressure
enters the western Atlantic and will rapidly begin to deepen. The
frontal boundary associated with this system will approach the area
during the morning hours, and should pass through the peninsula by
the late afternoon. Surface winds will dramatically increase ahead
of, and immediately behind the front. By around sunset time, strong
northwest winds will overspread the entire area between 15-25 mph
with isolated gusts to 40 mph possible. Conditions across local
waters are expected to become treacherous through this time
period as well, with wind gusts up to 50 kts possible heading
towards the Gulf Stream. It definitely is not a weekend to be on
the water in a small craft.
Mild temperatures are expected through the short term period with
highs in the upper 60s to low 70s and overnight lows in the 40s to
50s. The significant cooldown arrives on Sunday morning, which will
be discussed in the long term section below.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 1229 AM EST Fri Jan 30 2026
The coolest and driest air mass of the season thus far arrives early
Sunday morning with potentially widespread freezing or near freezing
low temperatures across South Florida. Northwest flow prevails
behind the strong front, which will advect a dry arctic continental
air mass down the Florida peninsula all day on Sunday. Sunday night
into Monday morning could be just as cold as cold air advection is
maximized, and maritime modification to the air mass is minimized,
or nearly non-existent. A Extreme Cold Watch is in effect for the
Lake Okeechobee region and Coastal Palm beach County. A Freeze Watch
extends from interior Collier County to interior Broward and Miami
Dade Counties. These will likely be transitioned to Extreme Cold
Warnings and Freeze warnings over the coming 24 hours, with Cold
Weather Advisories all but guaranteed for the coastal areas of SE
Florida not currently covered by a cold hazard. Afternoon high
temperatures on Sunday and Monday may not reach much higher than the
mid 50s. Confidence is increasing that this could be the coldest
Arctic snap across South Florida since December 2010. Temperatures
begin to rebound on Tuesday morning but will still dip into the
lower 30s to lower 40s across all of South Florida although Tuesday
afternoon we may finally be able to reach the 60s during the
afternoon. On Wednesday afternoon, high temperatures (finally) are
able to climb back into the 70s.
While the anomalous temperature forecast continues to steal the
show, surface winds behind this cold front will be quite significant
as well. Winds will increase out of the northwest on Saturday
afternoon between 15-25 mph over land with potential gusts to around
40 mph through Sunday morning. A Wind Advisory is not out of the
question for this time period, and this potential will continue to
be monitored. Regardless, it would be wise to secure any light
outdoor objects that may become projectiles prior to this weekend.
Visit our website for graphical temperature forecasts (hover over
'Forecast' and then click 'Cold Weather' OR 'Other Probabilistic
Forecast Graphics'). Describing temperatures across every part of
the forecast area through text is a bit clunky and images make the
message much clearer.
&&
.AVIATION...
(12Z TAFS)
Issued at 653 AM EST Fri Jan 30 2026
VFR conditions will prevail through much of the period today.
Light winds today will gradually increase out of the northwest as
the day progresses. A few isolated showers will be possible
throughout the day, so we'll continue to carry VCSH, but
confidence regarding impacts remains low so we did not introduce
TEMPOs this cycle. Nevertheless, they could be needed later today.
Light and variable winds again overnight, then winds begin to
increase out of the WNW tomorrow as a cold front moves across the
region.
&&
.MARINE...
Issued at 1229 AM EST Fri Jan 30 2026
Conditions across local waters continue to improve today before they
will once again rapidly deteriorate on Saturday. NNE flow will range
around 10-15 kts today. Friday night into early Saturday, winds will
veer to a more westerly direction across all local waters increasing
to 30-40 kts by late Saturday night. Gusts during this time period
could reach 40-50 kts. A Gale Watch is in effect for all local
waters which will likely be transitioned to a Gale Warning on
Friday. Wave heights will peak with the winds late Saturday night
into early sunday warning with heights of 10-12 feet across both
Gulf and Atlantic waters. Winds and waves will slowly subside
through the afternoon and evening on Sunday.
&&
.BEACHES...
Issued at 1229 AM EST Fri Jan 30 2026
A moderate risk of rip currents continues at all Atlantic beaches
through the end of the week. Rip current probabilities are poised to
increase behind a cold front passage late this weekend into early
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 70 55 68 36 / 40 10 30 10
West Kendall 71 50 70 32 / 40 10 20 0
Opa-Locka 71 55 68 34 / 40 10 30 10
Homestead 72 55 71 37 / 50 10 20 0
Fort Lauderdale 70 55 67 34 / 40 20 30 0
N Ft Lauderdale 70 55 67 34 / 30 20 30 0
Pembroke Pines 71 54 70 34 / 40 20 30 10
West Palm Beach 71 53 66 32 / 30 20 30 0
Boca Raton 71 54 68 34 / 30 20 30 10
Naples 70 55 66 37 / 10 30 60 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Extreme Cold Watch from Saturday evening through Sunday morning
for FLZ063-066>068-168.
Freeze Watch from Saturday evening through Sunday morning for
FLZ063-066>068-070-071-073-168.
AM...Gale Watch from Saturday afternoon through late Saturday night
for AMZ610.
Gale Watch from Saturday evening through late Saturday night for
AMZ630.
Gale Watch from Saturday afternoon through Sunday afternoon for
AMZ650-651-670-671.
GM...Gale Watch from Saturday afternoon through Sunday morning for
GMZ656-657-676.
&&
SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...ATVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:45 PM EST | Cold Weather Advisory | MFL | Broward, Collier, Miami-Dade, Monroe | 45 hr |
| Jan 30, 12:45 PM EST | Extreme Cold Warning | MFL | Glades, Hendry, Palm Beach | 45 hr |
| Jan 30, 12:45 PM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 45 hr |
| Jan 30, 1:31 PM EST | Wind Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.